Alert archive / Oklahoma / Flash Flood Warnings in 2004
Flash Flood Warning 25, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 1, 2004, 9:53 AM CDT for Caddo County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2004, 9:53 AM CDT (14:53 UTC)
- Expired
- Jul 1, 2004, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Caddo County, OK
The radar
The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 011456 FFWOKC OKC015-011800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 953 AM CDT THU JUL 1 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... CADDO COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 100 PM CDT * AT 953 AM CDT...RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAVE FALLEN OVER EAST CENTRAL CADDO COUNTY DURING THE MORNING... WITH AN ADDITIONAL 1 TO 2 INCHES LIKELY THROUGH 11 AM. THE HEAVIEST RAINS HAVE OCCURRED IN AN AREA EXTENDING FROM GRACEMONT... TO JUST NORTH OF ANADARKO. * LOCATIONS IN THE WARNING INCLUDE ANADARKO...GRACEMONT AND LAKE CHICKASHA EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AND FARM LAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3524 9835 3501 9827 3501 9809 3529 9808 $$ CJS
1 follow-up statement
000 WGUS74 KOUN 011621 FFSOKC OKC015-011815- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1120 AM CDT THU JUL 1 2004 THE FLASH FLOOD WARNING FOR CADDO COUNTY HAS BEEN CANCELLED. THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE EXITED THE COUNTY AND ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED THROUGH EARLY AFTERNOON. LAT...LON 3535 9808 3499 9813 3498 9854 3534 9859 $$ CJS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:15 AM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, Jul 1, 3:15 AM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
315 AM CDT THU JUL 1 2004
.DISCUSSION...
UPPER LEVEL LOW CENTER APPEARS TO HAVE CUT OFF SOMEWHERE NEAR KDDC
EARLY THIS MORNING..WITH A RATHER LARGE NON-SEVERE MCS CURRENTLY
MOVING SEWD ACROSS OUN CWA ON SOUTH SIDE OF CIRCULATION CENTER.
APPEARS AS THOUGH THERE IS POTENTIAL FOR SOME VERY HEAVY RAINFALL
ACROSS SW SECTIONS OF THE CWA THRU ABOUT MID MORNING AS 35KT LLJ
EVIDENT ON JAYTON PROFILER CONTINUES TO FEED VERY MOIST AND UNSTABLE
AIR INTO BUBBLE HIGH BOUNDARY ON SW FLANK OF MCS. IN
ADDITION..PROFILER PLOTS BETWEEN 500-1000 M/AGL ALSO SUGGEST THAT AN
ELEVATED BOUNDARY/CONVERGENCE ZONE LIES E-W ACROSS THE TEXAS
PANHANDLE VERY NEAR OR JUST N OF I-40. ADDITIONAL CONVECTION HAS
BEEN SLOWLY INCREASING JUST ON COOL SIDE OF BOUNDARY FROM WCENT OK
WWD TO N OF KAMA..AND WE SEE LITTLE REASON WHY THIS CONVECTION WUD
DIMINISH UNTIL CESSATION OF LLJ MID-LATE MORNING WHILE MOVING EWD
INTO WRN OK AND PERHAPS MERGING WITH NEW DEVELOPMENT ON W SIDE OF
BUBBLE HIGH.
LIKELY TO BE A LULL IN ACTIVITY MIDDAY-LATE AFT..BUT MORE STORMS
EXPECTED TO DEVELOP WRN OK 22-02Z AND DEVELOP INTO ANOTHER MCS TO
AFFECT MOST OF CWA OVERNITE TONITE. CONFIDENCE IN A MORE
SIGNIFICANT EVENT TONITE HAS INCREASED DUE TO SEVERAL FACTORS
INCLUDING 1) CAPE IN WARM SECTOR APPROACHING 3000 2) DEEP FEED OF
PRECIPITABLE WATER APPROACHING 2.25 INCHES 3) DEEP LAYER SHEAR
VECTORS INCREASING TO 40-50 KTS BY 06Z AND 4) A 40 KT SRLY LLJ IN
THE 950-900 MB LAYER. FIRST GUESS WUD SEEM TO SUGGEST A MUCH
GREATER SVR WIND THREAT WITH A FORWARD PROPAGATING MCS.. BUT WITH
SUCH A STRONG LLJ AND HIGH PW VALUES..ANY REDEVELOPMENT BEHIND
MESO-HIGH WUD LIKELY RESULT IN TRAINING OF VERY HEAVY RAINFALL
RATES. GIVEN THAT 2-4 INCHES MORE OF RAIN WILL HAVE FALLEN IN THE
PAST 24 HRS FROM WCENT/SW OK INTO SCENT OK BY NOON TODAY..WE WILL BE
HOISTING ANOTHER FLASH FLOOD WATCH FOR TODAY /MAINLY FOR THIS
MORNING/ THRU TONITE IN THIS AREA..AND MAY INCLUDE SOME NTEX
COUNTIES AS WELL.
SYSTEM FINALLY DEPARTS FRI..LEAVING A WARMING TREND AND DIMINISHING
PRECIP CHANCES FOR THE WEEKEND. SRN EXTENT OF TSTORMS OVER THE
WEEKEND AND INTO NEXT WEEK LIKELY TO BE LIMITED SOMEWHAT BY WARMING
TEMPS ALOFT AND INCREASED CAPPING. HOWEVER..WILL LEAVE SOME LOW
POPS IN FOR NOW. ALSO CLEANED UP POPS IN DAYS 6-7 TO BRING GRIDS
INTO AGREEMENT WITH SURROUNDING WFO/S.
MILLER
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 85 67 87 70 / 60 60 30 10
HOBART OK 88 67 90 69 / 50 60 20 10
WICHITA FALLS TX 90 70 90 70 / 60 50 30 10
GAGE OK 86 64 89 66 / 50 60 10 10
PONCA CITY OK 84 67 85 68 / 50 60 30 10
DURANT OK 85 71 86 70 / 60 60 40 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH TODAY THRU TONITE S OF A LINE ROUGHLY FROM
FT SUPPLY/SEILING/HINTON/NORMAN/ADA/COALGATE.
TX...FLASH FLOOD WATCH TODAY THRU TONITE HARDEMAN/WILBARGER/
WICHITA/CLAY COUNTIES.
&&Hazardous weather outlook, Jul 1, 7:00 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT THU JUL 1 2004
OKZ004>048-050>052-TXZ083>090-011700-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. THERE IS ALSO A
RISK OF ADDITIONAL HEAVY RAIN AND FLOODING.
LOCATION...
THE SLIGHT RISK AREA INCLUDES ALL OF WESTERN NORTH TEXAS AND ALL OF
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA. THE RISK OF FLOODING WILL
BE GREATEST ACROSS WESTERN AND SOUTHERN OKLAHOMA...AND ADJACENT
PARTS OF WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
THROUGH 3 AM. FLOODING POTENTIAL WILL BE GREATEST THIS MORNING AND
AGAIN THIS EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON...POSSIBLY CONTINUING INTO LATE TONIGHT...AND REMAIN
ALERT FOR POSSIBLE FLOODING OPERATIONS TODAY THROUGH LATE TONIGHT.
DISCUSSION...
A MID LEVEL CLOSED LOW OVER KANSAS THIS MORNING WILL MOVE ONLY VERY
SLOWLY EAST TODAY. THIS LOW CONTRIBUTED TO DEVELOPMENT OF CLUSTERS
OF HEAVY THUNDERSTORMS THAT MOVED ACROSS MUCH OF OKLAHOMA OVERNIGHT.
THESE THUNDERSTORMS WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAIN
ACROSS CENTRAL OKLAHOMA THIS MORNING BEFORE MOVING EAST THIS
AFTERNOON. CLOUDS HAVE BROKEN THIS MORNING ACROSS MUCH OF NORTHWEST
TEXAS...AND THESE BREAKS SHOULD SPREAD EAST INTO OKLAHOMA THIS
AFTERNOON. RESULTANT HEATING WILL CREATE MODERATE INSTABILITY OVER
THE AREA THIS AFTERNOON...WITH MAXIMUM CAPE VALUES OF 2 TO 3000
EXPECTED OVER WESTERN OKLAHOMA AND NORTHWEST TEXAS.
LATER TODAY...NORTHWEST WINDS ALOFT WILL STRENGTHEN FROM THE CENTRAL
HIGH PLAINS SOUTHEASTWARD ACROSS OKLAHOMA ON THE BACK SIDE OF THE
UPPER LOW OVER KANSAS. THESE WINDS...COMBINED WITH LIGHT SOUTHEAST
WINDS AT THE SURFACE AND STRONGER SOUTHWEST WINDS AT LOW LEVELS JUST
ABOVE THE SURFACE...WILL SET UP A VERTICAL WIND PROFILE MORE
FAVORABLE FOR ORGANIZED SEVERE THUNDERSTORMS... POSSIBLY INCLUDING
SUPERCELLS...THIS AFTERNOON AND EVENING OVER OKLAHOMA AND NORTH
TEXAS. THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE CENTRAL AND
SOUTHERN PLAINS BY MID TO LATE AFTERNOON...EVENTUALLY ORGANIZING
INTO ANOTHER COMPLEX OF STORMS AND MOVING SOUTHEAST ACROSS THE AREA
THIS EVENING AND OVERNIGHT. DAMAGING WINDS WILL BE THE PRIMARY
SEVERE WEATHER CONCERN...WITH LARGE HAIL ALSO POSSIBLE. THE MAIN
HAZARD WILL SHIFT GRADUALLY FROM SEVERE THUNDERSTORMS TO HEAVY RAIN
OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUL 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL HAS LEFT THE GROUND SATURATED ACROSS MANY PARTS OF
THE AREA. ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF AND
POSSIBLE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT. PLEASE
REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL DECREASE FROM WEST TO EAST ON FRIDAY.
THERE WILL BE A SLIGHT CHANCE OF MORE THUNDERSTORMS FROM SATURDAY
NIGHT THROUGH MONDAY NIGHT.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
24In the hours before
Special weather statement, Jul 1, 6:36 AM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 636 AM CDT THU JUL 1 2004 OKZ023-035-038-011200- CADDO OK-COMANCHE OK-KIOWA OK- 636 AM CDT THU JUL 1 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE AND KIOWA COUNTIES. AT 636 AM CDT... A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED OVER MUCH OF KIOWA... NORTHERN COMANCHE AND SOUTHERN CADDO COUNTIES... MOVING EAST AT 40 MPH. THESE STORMS WILL PRODUCE NEARLY CONTINUOUS LIGHTNING... TORRENTIAL DOWNPOURS... AND PEA TO DIME SIZE HAIL. RAINFALL RATES FROM 1 TO 2 INCHES PER HOUR ARE LIKELY TO RESULT IN LOCAL FLOODING... ESPECIALLY IN AREAS IN AND NEAR THE WICHITA MOUNTAINS. MILLER
Special weather statement, Jul 1, 7:28 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 728 AM CDT THU JUL 1 2004 OKZ039-044-045-011300- COTTON OK-JEFFERSON OK-STEPHENS OK- 731 AM CDT THU JUL 1 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON...JEFFERSON AND STEPHENS COUNTIES. AT 728 AM CDT...A LARGE CLUSTER OF STRONG THUNDERSTORM WAS LOCATED FROM NEAR DUNCAN.... WEST-NORTHWESTWARD TO LAWTON AND HOBART... MOVING SOUTHEAST AT 30 MPH. THESE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS ACROSS MUCH OF COTTON... JEFFERSON AND STEPHENS COUNTIES BETWEEN 730 AND 9 AM... THAT MAY RESULT IN FLASH FLOODING. IN ADDITION... NEARLY CONTINUOUS LIGHTNING... SMALL HAIL AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED. PEOPLE IN COTTON...JEFFERSON AND STEPHENS COUNTIES...INCLUDING THE CITY OF DUNCAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. DO NOT DRIVE INTO WATER THAT CROSSES THE ROAD. MILLER
Special weather statement, Jul 1, 9:06 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 906 AM CDT THU JUL 1 2004 OKZ023-011415- CADDO OK- 906 AM CDT THU JUL 1 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER ALBERT AT 906 AM CDT...MOVING EAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CADDO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Jul 1, 9:19 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 919 AM CDT THU JUL 1 2004 OKZ027-011430- GRADY OK- 919 AM CDT THU JUL 1 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY. A SEVERE THUNDERSTORM WAS LOCATED OVER GRACEMONT IN CADDO COUNTY... AT 919 AM CDT...MOVING EAST AT 15 MPH. PEOPLE IN GRADY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Local storm report, Jul 1, 9:28 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
928 AM CDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0925 AM HAIL GRACEMONT 35.19N 98.26W
07/01/2004 1.00 INCH CADDO OK PUBLIC
&&
TY/JLP/FMSpecial weather statement, Jul 1, 9:41 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 941 AM CDT THU JUL 1 2004 OKZ027-011500- GRADY OK- 941 AM CDT THU JUL 1 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY. A LINE OF STRONG THUNDERSTORMS LOCATED FROM GRACEMONT TO 10 MILES NORTHWEST OF CHICKASHA WILL CONTINUE MOVING EAST AT 15 MPH. ALTHOUGH THE STORM HAS SHOWN A SLIGHT WEAKENING... IT WILL STILL LIKELY CONTAIN SMALL HAIL AND TORRENTIAL RAINS AS IT MOVES ACROSS GRADY COUNTY. PEOPLE IN GRADY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 45 min |
| Jun 30, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 46 min |
| Jun 30, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 33 min |
| Jun 30, 10:31 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 59 min |
| Jun 30, 10:35 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 55 min |
| Jun 30, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 49 min |
| Jun 30, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 30 min |
| Jun 30, 11:31 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Kingfisher, Washita | 44 min |
| Jun 30, 11:32 PM CDT | Flash Flood Warning | OUN | Custer, Roger Mills | 3 hr |
| Jul 1, 12:12 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 63 min |
| Jul 1, 12:30 AM CDT | Severe Thunderstorm Warning | OUN | Beckham | 60 min |
| Jul 1, 1:29 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 61 min |
| Jul 1, 5:10 AM CDT | Flash Flood Warning | OUN | Custer, Washita | 4 hr |
| Jul 1, 6:59 AM CDT | Flash Flood Warning | OUN | Comanche | 2 hr |
| Jul 1, 9:09 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 51 min |
Nearby
Flash Flood Warnings in Oklahoma, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.